The Grassmann Algebra and its Differential Identities

  • Carla Rizzo


Let G be the infinite dimensional Grassmann algebra over an infinite field F of characteristic different from two. In this paper we study the differential identities of G with respect to the action of a finite dimensional Lie algebra L of inner derivations. We explicitly determine a set of generators of the ideal of differential identities of G. Also in case F is of characteristic zero, we study the space of multilinear differential identities in n variables as a module for the symmetric group Sn and we compute the decomposition of the corresponding character into irreducibles. Finally, we prove that unlike the ordinary case the variety of differential algebras with L action generated by G has no almost polynomial growth.


Polynomial identity Differential identity Codimension Cocharacter 

Mathematics Subject Classification (2010)

Primary 16R10 16R50 Secondary 16P90 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Anisimov, N.: \(\mathbb {Z}_{p}\)-codimension of \(\mathbb {Z}_{p}\)-identities of Grassmann algebra. Commun. Algebra 29, 4211–4230 (2001)Google Scholar
  2. 2.
    Anisimov, N.: Codimensions of identities with the Grassmann algebra involution, (Russian) Vestnik Moskov. Univ. Ser. I Mat. Mekh. 77(3), 25–29 (2001). Translation in Moscow Univ. Math. Bull. 56(3), 25–29 (2001)Google Scholar
  3. 3.
    Bahturin, Yu.A., Giambruno, A., Zaicev, M.V.: G-identities on associative algebras. Proc. Am. Math. Soc. 127, 63–69 (1999)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Bahturin, Yu.A., Zaicev, M.V.: Identities of graded algebras and codimension growth. Trans. Amer. Math. Soc. 356, 3939–3950 (2004)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Di Vincenzo, O.M., Koshlukov, P., da Silva, V.R.T.: On \(\mathbb {Z}_{p}\)-graded identities and cocharacters of the Grassmann algebra. Commun. Algebra 45(1), 343–356 (2017)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Drensky, V.: Free Algebras and PI-algebras, Graduate Course in Algebra. Springer, Singapore (2000)zbMATHGoogle Scholar
  7. 7.
    Giambruno, A., Koshlukov, P.: On the identities of the Grassmann algebras in characteristic p > 0. Isr. J. Math. 122, 305–316 (2001)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Giambruno, A., Mishchenko, S., Zaicev, M.: Group actions and asymptotic behaviour of graded polynomial identities. J. Lond. Math. Soc. 66(2), 295–312 (2002)CrossRefGoogle Scholar
  9. 9.
    Giambruno, A., Rizzo, C.: Differential identities, 2 × 2 upper triangular matrices and varieties of almost polynomial growth. J. Pure Appl. Algebra 223(4), 1710–1727 (2019)CrossRefGoogle Scholar
  10. 10.
    Giambruno, A., Zaicev, M.: Polynomial identities and asymptotic methods. Math. Surv. Monogr., AMS, Providence, RI, 122 (2005)Google Scholar
  11. 11.
    Gordienko, A.S., Kochetov, M.V.: Derivations, gradings, actions of algebraic groups, and codimension growth of polynomial identities. Algebr. Represent. Theory 17(2), 539–563 (2014)MathSciNetCrossRefGoogle Scholar
  12. 12.
    James, G., Kerber, A.: The Representation Theory of the Symmetric Group. Addison-Wesley, London (1981)zbMATHGoogle Scholar
  13. 13.
    Kemer, A.R.: Varieties of finite rank. Proc. 15th All the Union Algebraic Conf., Krasnoyarsk. 2, 73 (1979). (in Russian)Google Scholar
  14. 14.
    Kemer, A.R.: Ideals of Identities of Associative Algebras, AMS Translations of Mathematical Monograph, p 87. AMS, Providence (1988)Google Scholar
  15. 15.
    Kharchenko, V.K.: Differential identities of semiprime rings. Algebra Logic 18, 86–119 (1979)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Krakowski, D., Regev, A.: The polynomial identities of the Grassmann algebra. Trans. Am. Math. Soc. 181, 429–438 (1973)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Latyshev, V.N.: Algebras with identical relations. (Russian) Dokl. Akad. Nauk SSSR 146, 1003–1006 (1962)MathSciNetGoogle Scholar
  18. 18.
    Olsonn, J.B., Regev, A.: Colength sequence of some T-ideals. J. Algebra 38, 100–111 (1976)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Regev, A.: Existence of identities in AB. Israel J. Math. 11, 131–152 (1972)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature B.V. 2018

Authors and Affiliations

  1. 1.Dipartimento di Matematica e InformaticaUniversità degli Studi di PalermoPalermoItaly

Personalised recommendations